Alert archive / Nebraska / Flash Flood Watches in 2011

Flash Flood Watch 2, NWS North Platte, NE

May 23, 201113 counties in Nebraska

NWS North Platte, NE issued this flash flood watch at May 23, 2011, 2:04 PM MDT for 13 counties in Nebraska. It took effect at May 24, 2011, 6:00 AM MDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
May 23, 2011, 2:04 PM MDT (20:04 UTC)
In effect from
May 24, 2011, 6:00 AM MDT
Expired
May 25, 2011, 9:19 AM MDT
In force
27 hr
Issued by
NWS North Platte, NE
Flood severity
None

Counties Arthur County, NE, Chase County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

742 
WGUS63 KLBF 232004
FFALBF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
304 PM CDT MON MAY 23 2011

...HEAVY RAINFALL EXPECTED ACROSS THE AREA TUESDAY AND WEDNESDAY...

.A STRONG STORM SYSTEM WILL MOVE INTO THE AREA TUESDAY AND
WEDNESDAY. SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY 
RAIN...WILL DEVELOP TUESDAY MORNING ACROSS SOUTHWEST
NEBRASKA...AND THEN SPREAD NORTH INTO NORTHERN NEBRASKA TUESDAY
AFTERNOON. 

NEZ004-022-035>038-056>059-069>071-240415-
/O.NEW.KLBF.FF.A.0002.110524T1200Z-110526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHERIDAN-GARDEN-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...ARTHUR...
TRYON...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS
304 PM CDT MON MAY 23 2011 /204 PM MDT MON MAY 23 2011/

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA...SOUTHWEST 
  NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL 
  NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  NEBRASKA...CUSTER. IN SOUTHWEST NEBRASKA...CHASE...FRONTIER... 
  HAYES...KEITH...LINCOLN AND PERKINS. IN THE EASTERN PANHANDLE 
  OF NEBRASKA...DEUEL...GARDEN AND SHERIDAN. IN WEST CENTRAL 
  NEBRASKA...ARTHUR...LOGAN AND MCPHERSON. 

* FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING.

* THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED TO DEVELOP
  TUESDAY MORNING...AND THEN CONTINUE THROUGH WEDNESDAY MORNING.  

* RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCALLY HIGHER
  AMOUNTS...ARE EXPECTED BY THE TIME THE RAIN ENDS WEDNESDAY
  AFTERNOON OR EVENING. THOSE LIVING ALONG RIVERS...STREAMS...AND
  CREEKS SHOULD PAY CLOSE ATTENTION TO WATER LEVELS IF HEAVY RAIN
  DEVELOPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TAYLOR
8 follow-up statements
596 
WGUS63 KLBF 240404
FFALBF

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1104 PM CDT MON MAY 23 2011

...HEAVY RAINFALL EXPECTED ACROSS THE AREA TUESDAY AND
WEDNESDAY...

.A STRONG STORM SYSTEM WILL MOVE INTO THE AREA TUESDAY AND
WEDNESDAY. SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY
RAIN...WILL DEVELOP TUESDAY MORNING ACROSS SOUTHWEST NEBRASKA...
AND THEN SPREAD NORTH INTO NORTHERN NEBRASKA TUESDAY AFTERNOON.
RAINFALL FROM OVERNIGHT STORMS WILL HAVE NEARLY SATURATED THE
SOIL...ESPECIALLY IN WESTERN NEBRASKA WEST OF HIGHWAY 83.

NEZ004-022-035>038-056>059-069>071-241215-
/O.CON.KLBF.FF.A.0002.110524T1200Z-110526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHERIDAN-GARDEN-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...ARTHUR...
TRYON...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS
1104 PM CDT MON MAY 23 2011 /1004 PM MDT MON MAY 23 2011/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/
TUESDAY THROUGH WEDNESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL NEBRASKA...SOUTHWEST NEBRASKA...THE 
  EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL NEBRASKA... 
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL NEBRASKA...CUSTER. 
  IN SOUTHWEST NEBRASKA...CHASE...FRONTIER...HAYES...KEITH... 
  LINCOLN AND PERKINS. IN THE EASTERN PANHANDLE OF NEBRASKA... 
  DEUEL...GARDEN AND SHERIDAN. IN WEST CENTRAL NEBRASKA... 
  ARTHUR...LOGAN AND MCPHERSON. 

* FROM 7 AM CDT /6 AM MDT/ TUESDAY THROUGH WEDNESDAY EVENING

* THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED TO DEVELOP 
  TUESDAY MORNING...AND THEN CONTINUE THROUGH WEDNESDAY MORNING. 

* RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCALLY HIGHER 
  AMOUNTS...ARE EXPECTED BY THE TIME THE RAIN ENDS WEDNESDAY 
  AFTERNOON OR EVENING. THOSE LIVING ALONG RIVERS...STREAMS... 
  AND CREEKS SHOULD PAY CLOSE ATTENTION TO WATER LEVELS IF HEAVY 
  RAIN DEVELOPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
SPRINGER/MASEK
034 
WGUS63 KLBF 240919 AAB
FFALBF

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
419 AM CDT TUE MAY 24 2011

...HEAVY RAINFALL EXPECTED ACROSS THE AREA TODAY AND WEDNESDAY...

.A STRONG STORM SYSTEM WILL MOVE INTO THE AREA TODAY AND
WEDNESDAY. SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY
RAIN...WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON. THE
HEAVIEST RAINFALL IS EXPECTED TONIGHT AND WEDNESDAY MORNING. ONE
TO THREE INCHES OF RAINFALL IS EXPECTED WITH LOCAL AMOUNTS
NEAR 4 INCHES POSSIBLE.

NEZ004-022-035>038-056>059-069>071-242115-
/O.CON.KLBF.FF.A.0002.110524T1200Z-110526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHERIDAN-GARDEN-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...ARTHUR...
TRYON...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS
419 AM CDT TUE MAY 24 2011 /319 AM MDT TUE MAY 24 2011/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL NEBRASKA...SOUTHWEST NEBRASKA...THE 
  EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL NEBRASKA... 
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL NEBRASKA...CUSTER. 
  IN SOUTHWEST NEBRASKA...CHASE...FRONTIER...HAYES...KEITH... 
  LINCOLN AND PERKINS. IN THE EASTERN PANHANDLE OF NEBRASKA... 
  DEUEL...GARDEN AND SHERIDAN. IN WEST CENTRAL NEBRASKA... 
  ARTHUR...LOGAN AND MCPHERSON. 

* THROUGH WEDNESDAY EVENING

* THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED TO DEVELOP THIS
  AFTERNOON...AND THEN CONTINUE THROUGH WEDNESDAY MORNING.

* RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCAL AMOUNTS NEAR 4
  INCHES POSSIBLE...ARE EXPECTED BY THE TIME THE RAIN ENDS LATE
  WEDNESDAY AFTERNOON OR EARLY EVENING. THOSE LIVING ALONG
  RIVERS...STREAMS... AND CREEKS SHOULD PAY CLOSE ATTENTION TO
  WATER LEVELS IF HEAVY RAIN DEVELOPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ROBERG
407 
WGUS63 KLBF 241634
FFALBF

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1134 AM CDT TUE MAY 24 2011

...HEAVY RAINS EXPECTED TODAY THROUGH WEDNESDAY...

.SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA THIS AFTERNOON.
SOME OF THESE SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE HEAVY RAINFALL. THE WET WEATHER IS EXPECTED TO CONTINUE
THROUGH THE DAY ON WEDNESDAY WITH TOTAL AMOUNTS FROM THIS
AFTERNOON THROUGH WEDNESDAY EVENING OF ONE TO THREE INCHES
EXPECTED WITH LOCALIZED AMOUNTS UP TO 4 INCHES.


NEZ004-022-035>038-056>059-069>071-250045-
/O.CON.KLBF.FF.A.0002.000000T0000Z-110526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHERIDAN-GARDEN-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...ARTHUR...
TRYON...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS
1134 AM CDT TUE MAY 24 2011 /1034 AM MDT TUE MAY 24 2011/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL NEBRASKA...SOUTHWEST NEBRASKA...THE 
  EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL NEBRASKA... 
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL NEBRASKA...CUSTER. 
  IN SOUTHWEST NEBRASKA...CHASE...FRONTIER...HAYES...KEITH... 
  LINCOLN AND PERKINS. IN THE EASTERN PANHANDLE OF NEBRASKA... 
  DEUEL...GARDEN AND SHERIDAN. IN WEST CENTRAL NEBRASKA... 
  ARTHUR...LOGAN AND MCPHERSON. 

* THROUGH WEDNESDAY EVENING

* THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED ACROSS THE AREA 
  THIS AFTERNOON...THEN CONTINUING THROUGH WEDNESDAY MORNING.

* RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCAL AMOUNTS NEAR 4
  INCHES ARE EXPECTED BY THE TIME THE RAIN ENDS LATE WEDNESDAY
  AFTERNOON OR EARLY EVENING. THOSE LIVING ALONG
  RIVERS...STREAMS... AND CREEKS SHOULD PAY CLOSE ATTENTION TO
  WATER LEVELS IF HEAVY RAIN DEVELOPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BROOKS
398 
WGUS63 KLBF 250103
FFALBF

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
803 PM CDT TUE MAY 24 2011

...HEAVY RAINS EXPECTED TODAY THROUGH WEDNESDAY...

.SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA THIS
EVENING. SOME OF THESE SHOWERS AND THUNDERSTORMS WILL HAVE THE 
POTENTIAL TO PRODUCE HEAVY RAINFALL. THE WET WEATHER IS EXPECTED
TO CONTINUE THROUGH THE DAY ON WEDNESDAY WITH TOTAL AMOUNTS FROM
THROUGH WEDNESDAY EVENING OF ONE TO THREE INCHES EXPECTED WITH
LOCALIZED AMOUNTS UP TO 4 INCHES.

NEZ004-022-035>038-056>059-069>071-250915-
/O.CON.KLBF.FF.A.0002.000000T0000Z-110526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHERIDAN-GARDEN-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...ARTHUR...
TRYON...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS
803 PM CDT TUE MAY 24 2011 /703 PM MDT TUE MAY 24 2011/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL NEBRASKA...SOUTHWEST NEBRASKA...THE 
  EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL NEBRASKA... 
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL NEBRASKA...CUSTER. 
  IN SOUTHWEST NEBRASKA...CHASE...FRONTIER...HAYES...KEITH... 
  LINCOLN AND PERKINS. IN THE EASTERN PANHANDLE OF NEBRASKA... 
  DEUEL...GARDEN AND SHERIDAN. IN WEST CENTRAL NEBRASKA... 
  ARTHUR...LOGAN AND MCPHERSON. 

* THROUGH WEDNESDAY EVENING

* THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED ACROSS THE AREA
  TONIGHT THROUGH WEDNESDAY MORNING.

* RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCAL AMOUNTS NEAR 4
  INCHES ARE EXPECTED BY THE TIME THE RAIN ENDS LATE WEDNESDAY
  AFTERNOON OR EARLY EVENING. THOSE LIVING ALONG RIVERS...
  STREAMS...AND CREEKS SHOULD PAY CLOSE ATTENTION TO WATER LEVELS
  IF HEAVY RAIN DEVELOPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TAYLOR
661 
WGUS63 KLBF 250300
FFALBF

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1000 PM CDT TUE MAY 24 2011

...HEAVY RAINS EXPECTED TODAY THROUGH WEDNESDAY...

.SHOWERS AND THUNDERSTORMS WILL CONTINUE IN CENTRAL AND SOUTHWEST
NEBRASKA TONIGHT WITH POTENTIAL FOR RAINFALL EXCEEDING THREE
INCHES. 

NEZ004-250400-
/O.CAN.KLBF.FF.A.0002.000000T0000Z-110526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHERIDAN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE
900 PM MDT TUE MAY 24 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF THE EASTERN PANHANDLE OF
NEBRASKA HAS BEEN CANCELLED. THE POTENTIAL FOR EXCESSIVE RUNOFF
FROM HEAVY RAIN HAS DIMINISHED AS THE LOW PRESSURE PASSES FARTHER
SOUTH THAN PREVIOUSLY THOUGHT.

$$

NEZ022-035>038-056>059-069>071-251100-
/O.CON.KLBF.FF.A.0002.000000T0000Z-110526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARDEN-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-
CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...TRYON...STAPLETON...
BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
1000 PM CDT TUE MAY 24 2011 /900 PM MDT TUE MAY 24 2011/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL NEBRASKA...SOUTHWEST NEBRASKA...THE 
  EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL NEBRASKA... 
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL NEBRASKA...CUSTER. 
  IN SOUTHWEST NEBRASKA...CHASE...FRONTIER...HAYES...KEITH... 
  LINCOLN AND PERKINS. IN THE EASTERN PANHANDLE OF NEBRASKA... 
  DEUEL AND GARDEN. IN WEST CENTRAL NEBRASKA...ARTHUR...LOGAN 
  AND MCPHERSON. 

* THROUGH WEDNESDAY EVENING

* THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED ACROSS THE 
  AREA TONIGHT THROUGH WEDNESDAY MORNING. 

* RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCAL AMOUNTS NEAR 4 
  INCHES ARE EXPECTED BY THE TIME THE RAIN ENDS LATE WEDNESDAY 
  AFTERNOON OR EARLY EVENING. THOSE LIVING ALONG RIVERS... 
  STREAMS...AND CREEKS SHOULD PAY CLOSE ATTENTION TO WATER 
  LEVELS IF HEAVY RAIN DEVELOPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
SPRINGER
422 
WGUS63 KLBF 250405
FFALBF

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1105 PM CDT TUE MAY 24 2011

...HEAVY RAINS EXPECTED TODAY THROUGH WEDNESDAY...

.SHOWERS AND THUNDERSTORMS WILL CONTINUE IN CENTRAL AND SOUTHWEST
NEBRASKA TONIGHT WITH POTENTIAL FOR RAINFALL EXCEEDING THREE
INCHES.

NEZ022-056-250515-
/O.CAN.KLBF.FF.A.0002.000000T0000Z-110526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARDEN-DEUEL-
INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS
1005 PM MDT TUE MAY 24 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF THE EASTERN PANHANDLE OF
NEBRASKA HAS BEEN CANCELLED. AS THE PARENT SYSTEM MOVES EAST...THE
THREAT OF HEAVY RAIN AND EXCESSIVE RAINFALL HAS DIMINISHED. 

$$

NEZ035>038-057>059-069>071-251215-
/O.CON.KLBF.FF.A.0002.000000T0000Z-110526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARTHUR-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
FRONTIER-
INCLUDING THE CITIES OF...ARTHUR...TRYON...STAPLETON...
BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS
1105 PM CDT TUE MAY 24 2011 /1005 PM MDT TUE MAY 24 2011/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL NEBRASKA...SOUTHWEST NEBRASKA AND WEST 
  CENTRAL NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  NEBRASKA...CUSTER. IN SOUTHWEST NEBRASKA...CHASE...FRONTIER... 
  HAYES...KEITH...LINCOLN AND PERKINS. IN WEST CENTRAL 
  NEBRASKA...ARTHUR...LOGAN AND MCPHERSON. 

* THROUGH WEDNESDAY EVENING

* THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED ACROSS THE 
  AREA TONIGHT THROUGH WEDNESDAY MORNING. 

* RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCAL AMOUNTS NEAR 4 
  INCHES ARE EXPECTED BY THE TIME THE RAIN ENDS LATE WEDNESDAY 
  AFTERNOON OR EARLY EVENING. THOSE LIVING ALONG RIVERS... 
  STREAMS...AND CREEKS SHOULD PAY CLOSE ATTENTION TO WATER 
  LEVELS IF HEAVY RAIN DEVELOPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
SPRINGER
121 
WGUS63 KLBF 250818 AAB
FFALBF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 AM CDT WED MAY 25 2011

...SHOWERS AND A FEW THUNDERSTORMS TO CONTINUE THIS MORNING...

.SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE IN CENTRAL AND
SOUTHWEST NEBRASKA THIS MORNING WITH THE POTENTIAL FOR LOCAL
RAINFALL AMOUNTS UP TO ONE INCH.

NEZ035>037-057-058-069-250930-
/O.CAN.KLBF.FF.A.0002.000000T0000Z-110526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARTHUR-MCPHERSON-LOGAN-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...ARTHUR...TRYON...STAPLETON...OGALLALA...
GRANT...IMPERIAL
318 AM CDT WED MAY 25 2011 /218 AM MDT WED MAY 25 2011/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST NEBRASKA AND WEST
CENTRAL NEBRASKA HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAINFALL
AND FLASH FLOODING HAS ENDED ACROSS THE AREA. THEREFORE THE FLASH
FLOOD WATCH HAS BEEN CANCELLED.

$$

NEZ038-059-070-071-251800-
/O.EXT.KLBF.FF.A.0002.000000T0000Z-110525T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER-LINCOLN-HAYES-FRONTIER-
INCLUDING THE CITIES OF...BROKEN BOW...NORTH PLATTE...
HAYES CENTER...CURTIS...EUSTIS
318 AM CDT WED MAY 25 2011

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL NEBRASKA AND SOUTHWEST NEBRASKA... 
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL NEBRASKA...CUSTER. 
  IN SOUTHWEST NEBRASKA...FRONTIER...HAYES AND LINCOLN. 

* UNTIL 1 PM CDT THIS AFTERNOON

* SHOWERS AND A FEW THUNDERSTORMS PRODUCING BRIEF HEAVY RAIN ARE
  EXPECTED ACROSS THE AREA THROUGH THIS MORNING.

* ADDITIONAL RAINFALL AMOUNTS UP TO 1 INCH LOCALLY REMAIN POSSIBLE.
  THOSE LIVING ALONG RIVERS... STREAMS...AND CREEKS SHOULD PAY
  CLOSE ATTENTION TO WATER LEVELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KAR
951 
WGUS63 KLBF 251519
FFALBF

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1019 AM CDT WED MAY 25 2011

...FLASH FLOODING THREAT HAS ENDED...

.HEAVY RAIN HAS ENDED ACROSS THE AREA...THEREFORE THE THREAT FOR
FLASH FLOODING HAS SUBSIDED. LIGHT RAIN WILL CONTINUE FOR PORTIONS
OF NORTH CENTRAL INTO SOUTH CENTRAL NEBRASKA INTO THE AFTERNOON
BUT AMOUNTS ARE EXPECTED TO BE LIGHT WITH ONLY A FEW TENTHS OF AN
INCH OF ADDITIONAL RAINFALL THROUGH THE REMAINDER OF THE DAY.
SMALL CREEKS AND STREAMS MAY CONTINUE TO RUN HIGH IN THE COMING
HOURS...BUT WITH LITTLE ADDITIONAL RAINFALL SHOULD NOT SEE FURTHER
RISES. 

NEZ038-059-070-071-251630-
/O.CAN.KLBF.FF.A.0002.000000T0000Z-110525T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUSTER-LINCOLN-HAYES-FRONTIER-
INCLUDING THE CITIES OF...BROKEN BOW...NORTH PLATTE...
HAYES CENTER...CURTIS...EUSTIS
1019 AM CDT WED MAY 25 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA AND
SOUTHWEST NEBRASKA HAS BEEN CANCELLED. LIGHT RAIN WILL CONTINUE TO
FALL OVER PORTIONS OF THE AREA INTO THIS AFTERNOON...HOWEVER HEAVY
RAINS HAVE ENDED SO THERE IS NO LONGER A THREAT FOR FLASH
FLOODING. 

$$

BROOKS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at May 23, 3:01 AM MDT, 11 hours 3 minutes earlier.

Area forecast discussion, May 23, 3:01 AM MDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
401 AM CDT MON MAY 23 2011

.SYNOPSIS...
LARGE SLOW MOVING SYSTEM STILL IMPACTING NORTHEASTERN ZONES THIS
MORNING WITH MAINLY CLOUDS. SEEING A FEW RETURNS ON KLNX RADAR
AND CAN NOT RULE OUT A SPRINKLE OR LIGHT SHOWER WITH THESE
RETURNS. NEXT TROF CONTINUES TO DEVELOP OVER THE WESTERN
STATES...WITH AN INITIAL UPPER LEVEL DISTURBANCE PUSHING OVER CO
THIS MORNING.

&&

.DISCUSSION...
FINALLY GOING TO PUSH THE CLOUDS ASSOCIATED WITH THE LOW OVER THE
UPPER MISS RVR VALLEY OUT OF THE CWA TODAY...HOWEVER THE NEXT
SYSTEM IS ALREADY STARTING TO PUSH INTO THE SW CWA. MODELS
STRUGGLING WITH THE FIRST IMPULSE ON HOW MUCH WILL HIT THE GROUND.
EITHER WAY AN INCREASE OF CLOUDS ARE EXPECTED...HOWEVER TEMPS
SHOULD STILL MANAGE INTO THE 70S FOR MOST OF THE AREA.

TUESDAY THE MAIN LOW EJECTS ONTO THE PLAINS. MOISTURE GETS PUMPED
NORTH AHEAD OF THE LOW WITH PW/S EXCEEDING OVER AN INCH WITH CLOSE
TO A 1.25 INCHES BY TUESDAY AFTERNOON. MODELS IN DECENT AGREEMENT
CLOSING THE LOW OFF OVER NW KS. THIS WILL SET THE STAGE FOR A
WIDESPREAD HEAVY RAIN EVENT. HPC HAS ACKNOWLEDGE WITH NEARLY ALL
OF CWA IN AN SLIGHT RISK FOR EXCESSIVE RAINFALL FOR DAY 2. WILL
CONTINUE TO MONITOR THE POTENTIAL FOR HEAVY RAIN AND POSSIBLY
FLOODING. SANDHILLS SHOULD BE ABLE TO ABSORB THE HEAVY RAIN...AS
THE EVENT IS EXPECTED TO LAST FOR NUMEROUS HOURS. MORE OF A
CONCERN IS THE NP RIVER AND AREAS OF SOUTHWEST INTO NORTH CENTRAL
NEB. WILL WAIT ANOTHER RUN BEFORE GOING WITH ANY FLOOD WATCH. BY
WEDNESDAY THE SYSTEM SLIDES INTO N CENTRAL KS...AND DEEPENS. THE
TIGHT PRESSURE GRADIENT WILL BRING AN INCREASE OF NORTH WINDS.
WITH THE CLOUDS AND RAIN...EXPECT TEMPS TO HOLD BELOW
NORMAL...WITH HIGHS GENERALLY IN THE 60S.

SYSTEM FINALLY DRIFTS EAST WEDNESDAY NIGHT INTO THURSDAY. HIGH
PRESSURE WILL BUILD IN BEHIND THE SYSTEM WITH DRY AND SEASONAL
CONDITIONS.

ACTIVE PATTERN CONTINUES WITH ANOTHER SYSTEM EXPECTED FRIDAY INTO
SATURDAY. THIS TRACK IS ACROSS THE NORTH PLAINS...SO A PROLONG
RAIN EVENT IS LESS LIKELY.

&&

.AVIATION...
WEAK SUBSIDENCE BEHIND DEPARTING UPPER LOW ACROSS THE WESTERN
GREAT LAKES WILL WANE AS NEXT VIGOROUS SYSTEM APPROACHES THE
REGION LATER TODAY. AN INCREASE IN CUMULUS THIS MORNING SHOULD
GIVE WAY TO TOWERING CUMULUS DURING THE AFTN WITH ISOLATED TSRA.
WILL NOT INCLUDE TSRA IN TAFS ATTM...AS BEST LIFT FROM
APPROACHING SYSTEM SHOULD ARRIVE NEAR AND AFTER END OF 06Z TAF
PERIOD. WINDS WILL BE LIGHT AOB 10KTS AS A BACKDOOR FRONT MOVES
IN THIS AFTERNOON AND WINDS VEER TO EASTERLY BY LATE AFTERNOON.

&&

.HYDROLOGY...
AT 1 AM CDT...THE RIVER STAGE ON THE NORTH PLATTE RIVER AT NORTH
PLATTE WAS 7.13 FEET. THIS STAGE HAS INCREASED SLIGHTLY OVER THE
PAST 12 HOURS. BASED ON THE 0.2 FT INCREASES UPSTREAM AT
SUTHERLAND OVER THE PAST 12 HRS...THE STAGE AT NORTH PLATTE IS
EXPECTED TO RISE AROUND A TENTH OF A FOOT TO NEAR 7.25 FEET LATER
TODAY. HEAVY RAINFALL POTENTIAL IN THE NORTH PLATTE RIVER BASIN
ON TUESDAY AND WEDNESDAY COULD RANGE NEAR 2 INCHES. THIS MAY
CAUSE THE RIVER LEVEL TO FURTHER INCREASE AND WILL NEED TO BE
MONITORED CLOSELY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/EXTENDED...MASEK
AVIATION...ROBERG
Hazardous weather outlook, May 23, 4:21 AM MDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
521 AM CDT MON MAY 23 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-241100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
521 AM CDT MON MAY 23 2011 /421 AM MDT MON MAY 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

A DEVELOPING STORM SYSTEM WILL APPROACH WESTERN AND NORTH CENTRAL
NEBRASKA THIS AFTERNOON...TRIGGERING ISOLATED TO SCATTERED
COVERAGE OF SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS
WILL BE LIKELY TONIGHT...MAINLY WEST OF HIGHWAY 83. SOME OF THE
STRONGER STORMS TONIGHT MAY CONTAIN BRIEF HEAVY RAIN AND PEA SIZE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AS THE STORM SYSTEM DEEPENS AND TRACKS ACROSS NORTHEAST COLORADO
AND NORTHERN KANSAS TUESDAY AND WEDNESDAY...SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO BECOME WIDESPREAD.

THIS WILL BE A LARGE STORM SYSTEM WITH HEAVY RAINFALL LIKELY
ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. THIS MAY LEAD TO
AREAS OF LOWLAND FLOODING...ESPECIALLY ALONG OR NEAR THE NORTH
PLATTE AND PLATTE RIVERS...ALREADY AFFECTED BY FLOODING OR HIGH
RIVER LEVELS.

THUNDERSTORMS WILL LIKELY ACCOMPANY THE HEAVY RAINFALL WITH A
THREAT FOR HAIL. THE STORM SYSTEM IS EXPECTED MOVE OUT OF NEBRASKA
BY WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KAR

Nearby

Flash Flood Watches in Nebraska, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.